MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1001/jamadermatol.2013.511

Медицинская библиотека · JAMA dermatology · 2013

Chronic eczematous eruptions in the aging: further support for an association with exposure to calcium channel blockers.

Summers Erika M, Bingham Colby S, Dahle Kevin W, Sweeney Carol, Ying Jian, Sontheimer Richard D

СтатьяПоддержка NIH: внешняя программаПоддержка исследования: вне правительства СШАПеревод в очереди

Аннотация

IMPORTANCE

Dermatologists frequently encounter patients of advanced age presenting with chronic eczematous eruptions of uncertain etiology. When a drug-induced cutaneous eruption is suspected, identifying the responsible drug(s) is a complex clinical challenge.

OBJECTIVE

To determine whether certain drug classes, and in particular calcium channel blockers, are associated with chronic eczematous eruptions in the aging (CEEA) in the United States.

DESIGN

Retrospective case-control study.

SETTING

Ambulatory patients from the Department of Dermatology, University of Utah School of Medicine, Salt Lake City.

PATIENTS: The cases consisted of 94 patients 50 years and older presenting with otherwise unexplainable symmetrical eczematous eruptions of at least 2 months' duration between January 1, 2005, and December 31, 2011. Inclusion criteria also included histopathologic changes of spongiotic and/or interface dermatitis and clinical suspicion for a drug-induced cutaneous eruption. The controls consisted of 132 age-, sex-, and race-matched patients presenting with benign dermatologic conditions. A subgroup analysis on cases whose skin biopsy specimens showed a pattern of inflammation that is conventionally thought to be associated with eczematous drug eruptions (ie, eczematous and interface dermatitis) was also performed.

MAIN OUTCOMES AND MEASURES: Specific drug classes associated with otherwise unexplainable CEEA.

RESULTS

A statistically significant difference in drug class use between cases and controls for calcium channel blockers and thiazides was noted. For calcium channel blockers and thiazides, the matched odds ratios were 4.21 (95% CI, 1.77-9.97; P = .001) and 2.07 (95% CI, 1.08-3.96; P = .03) respectively. The histopathological pattern subgroup analysis failed to show any statistically significant associations.

CONCLUSIONS

The findings of this study further support an association of calcium channel blockers, as well as thiazides, with CEEA in the United States.

Для цитирования: Summers Erika M, Bingham Colby S, Dahle Kevin W, Sweeney Carol, Ying Jian, Sontheimer Richard D. Chronic eczematous eruptions in the aging: further support for an association with exposure to calcium channel blockers.. JAMA dermatology. 2013. DOI: 10.1001/jamadermatol.2013.511.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.